Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 24, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 30, 2022, 4:46 PM CDT for Madison County, Saint Francois County, Missouri. It was in force for 44 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2022, 4:46 PM CDT (21:46 UTC)
- Expired
- Apr 30, 2022, 5:30 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, MO, Saint Francois County, MO
The radar
The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 4:55 PM CDT | HAIL 2 | 2 Ssw Catherine Place, MO | ESTIMATED 2 TO 2.25 HAIL. HAIL WAS OBLONG IN SHAPE AND NOT SPHERICAL. |
| Apr 30, 4:58 PM CDT | HAIL 0.25 | Fredericktown, MO | |
| Apr 30, 4:58 PM CDT | HAIL 0.7 | 1 Ene Junction City, MO | |
| Apr 30, 4:58 PM CDT | HAIL 1 | Junction City, MO | |
| Apr 30, 4:58 PM CDT | HAIL 1 | Junction City, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 2:03 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.8 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -401 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185
WUUS53 KLSX 302146
SVRLSX
MOC123-187-302230-
/O.NEW.KLSX.SV.W.0024.220430T2146Z-220430T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
446 PM CDT Sat Apr 30 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northern Madison County in southeastern Missouri...
Southeastern St. Francois County in southeastern Missouri...
* Until 530 PM CDT.
* At 445 PM CDT, a severe thunderstorm was located near Roselle,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Fredericktown, Junction City and Cobalt around 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Missouri.
&&
LAT...LON 3755 9054 3769 9023 3767 9020 3770 9016
3767 9011 3767 9012 3764 9015 3760 9015
3755 9014 3754 9014 3746 9048
TIME...MOT...LOC 2145Z 242DEG 30KT 3753 9044
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
195 follow-up statements
813
WWUS53 KLSX 302151
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
451 PM CDT Sat Apr 30 2022
MOC123-187-302230-
/O.CON.KLSX.SV.W.0024.000000T0000Z-220430T2230Z/
Madison MO-St. Francois MO-
451 PM CDT Sat Apr 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHERN MADISON AND SOUTHEASTERN ST. FRANCOIS COUNTIES IN
SOUTHEASTERN MISSOURI...
At 451 PM CDT, a severe thunderstorm was located near Fredericktown,
moving northeast at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Fredericktown, Junction City and Cobalt around 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3769 9023 3767 9020 3770 9016 3767 9011
3767 9012 3764 9015 3760 9015 3755 9014
3754 9014 3747 9043 3757 9049
TIME...MOT...LOC 2151Z 242DEG 30KT 3756 9038
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
19833
WWUS53 KLSX 302159
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
459 PM CDT Sat Apr 30 2022
MOC123-187-302230-
/O.CON.KLSX.SV.W.0024.000000T0000Z-220430T2230Z/
Madison MO-St. Francois MO-
459 PM CDT Sat Apr 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN MADISON AND SOUTHEASTERN ST. FRANCOIS COUNTIES IN
SOUTHEASTERN MISSOURI...
At 459 PM CDT, a severe thunderstorm was located over Junction City
and Fredericktown, moving east at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Madison and southeastern St. Francois Counties in
southeastern Missouri, including the following locations... Catherine
Place and Mine La Motte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3769 9023 3767 9020 3770 9016 3767 9011
3767 9012 3764 9015 3760 9015 3755 9014
3754 9014 3749 9036 3760 9043
TIME...MOT...LOC 2159Z 255DEG 35KT 3757 9027
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
19759
WWUS53 KLSX 302205
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
505 PM CDT Sat Apr 30 2022
MOC123-187-302230-
/O.CON.KLSX.SV.W.0024.000000T0000Z-220430T2230Z/
Madison MO-St. Francois MO-
505 PM CDT Sat Apr 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN MADISON AND SOUTHEASTERN ST. FRANCOIS COUNTIES IN
SOUTHEASTERN MISSOURI...
At 505 PM CDT, a severe thunderstorm was located over Junction City,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fredericktown, Junction City, Cobalt, Mine La Motte and Catherine
Place.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3767 9011 3767 9012 3764 9015 3760 9015
3755 9014 3754 9014 3751 9028 3763 9036
3769 9023 3767 9020 3770 9016
TIME...MOT...LOC 2205Z 264DEG 24KT 3757 9025
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
19212
WWUS53 KLSX 302212
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
512 PM CDT Sat Apr 30 2022
MOC187-302222-
/O.CAN.KLSX.SV.W.0024.000000T0000Z-220430T2230Z/
St. Francois MO-
512 PM CDT Sat Apr 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. FRANCOIS
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Missouri.
LAT...LON 3752 9022 3764 9026 3764 9015 3760 9015
3754 9014
TIME...MOT...LOC 2212Z 253DEG 32KT 3759 9018
$$
MOC123-302230-
/O.CON.KLSX.SV.W.0024.000000T0000Z-220430T2230Z/
Madison MO-
512 PM CDT Sat Apr 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN MADISON COUNTY IN SOUTHEASTERN MISSOURI...
At 512 PM CDT, a severe thunderstorm was located near Womac, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Madison County in southeastern Missouri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3752 9022 3764 9026 3764 9015 3760 9015
3754 9014
TIME...MOT...LOC 2212Z 253DEG 32KT 3759 9018
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
19145
WWUS53 KLSX 302222
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
522 PM CDT Sat Apr 30 2022
MOC123-302232-
/O.EXP.KLSX.SV.W.0024.000000T0000Z-220430T2230Z/
Madison MO-
522 PM CDT Sat Apr 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON COUNTY IN
SOUTHEASTERN MISSOURI WILL EXPIRE AT 530 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Missouri.
LAT...LON 3752 9022 3764 9026 3764 9015 3760 9015
3754 9014
TIME...MOT...LOC 2222Z 242DEG 30KT 3763 9009
$$
MRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:39 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 30, 2:39 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 239 PM CDT Sat Apr 30 2022 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 238 PM CDT Sat Apr 30 2022 The primary concern for the short term is obviously the ongoing threat for severe thunderstorms ahead of the cold front late this afternoon/early evening. All CAMS show convection across east central and southeast Missouri into southwest Illinois to a greater or lesser degree this afternoon and evening. The HRRR and HiRes-FV3 are perhaps the most robust, showing several discrete cells this afternoon, growing upscale into a line. SPC mesoanalysis is already showing 2000+ J/Kg SBCAPE that's uncapped or virtually so. This might be a bit overbaked the RAP dew points are a little high compared to surface obs. That being said, the MLCAPE is 1000-1500 J/Kg and is forecast to increase over the next 2-3 hours, most likely due to dew point pooling ahead of the front, and some slightly steeper low level lapserates developing due to daytime heating. 0-6km bulk shear is 40-50kts, with 0-1km shear of 20- 25kts, and some low level curvature to the hodographs, so rotating storms look likely, and all severe weather types will be possible including damaging winds, large hail, and a few tornadoes. Consequently, a tornado watch was issued a short time ago for southeast Missouri and southern Illinois until 01Z. After the front moves through this evening, we should see a drier airmass move into the Mid Mississippi Valley for Sunday. It looks breezy again tomorrow behind the front, particularly across northern Missouri and central Illinois where the pressure gradient will be tightest. West winds of 15-20mph with gusts in excess of 30mph look likely up there with somewhat weaker winds further south. The west wind won't promote strong cold advection, so highs on Sunday will be similar to today's across most of the area, but northern Missouri into central Illinois will see cooler temperatures than today as they will be closer to the cold core of the low over the Upper Midwest. Carney .LONG TERM... (Sunday Night through Next Saturday) Issued at 238 PM CDT Sat Apr 30 2022 Monday through Saturday next week should continue the active weather pattern with a train of short waves moving from the Pacific across the CONUS. The first wave is actually moving across the Pacific Northwest at this time and it will be dug in over Colorado by Monday morning. The resulting lee-side cyclogenesis will turn the low level flow back to the south over the Mississippi Valley which will bring rich low level moisture back into Missouri and southern Illinois. Deterministic guidance shows moderate to strong low level moisture convergence Monday into tuesday as the wave moves east- northeast across the Midwest resulting another round of wet weather for that time period. Deterministic guidance is showing 1000+ J/Kg of MUCAPE hanging across southern Missouri and Illinois Monday night into early Tuesday morning with 30-40kts of 0-3km and 0-6km shear respectively. SPC is hinting that we could see some nocturnal severe weather due to these conditions, and this looks reasonable at the moment. CAPE increases pretty rapidly on Tuesday ahead of the front thats associated with our short wave, so the severe weather threat may continue for parts of southeast MO/southern IL into Tuesday until the front pushes through. Current indications are that we'll have a respite in the wet weather on Wednesday behind the front, but the next short wave digs into the western Plains on Thursday to set up a very similar pattern for late- week as we will see Monday and Tuesday. According to the deterministic models, Thursday-Friday will be wet and stormy again, with a potentially dry day on Saturday. WPC cluster analysis is showing some variance with the timing and amplitude with both the late-week short wave as well as the upstream ridge following in its wake. This obviously lends some uncertainty to the timing of the rain and the strength of any potential convection. Temperatures through the period continue to look mild to a bit cool with highs strong low level mi mainly in the mid 60s to low 70s and lows in the mid 40s to mid 50s. Carney && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1249 PM CDT Sat Apr 30 2022 The primary concern for this forecast period is thunderstorms along and ahead of a cold front which is moving through the area. The front is currently moving through central and northeast Missouri, and it will continue progressing east through the afternoon and evening. Showers and thunderstorms are likely along and ahead of the front in east central and southeast Missouri as well as southwest Illinois. Any storms that form could produce wind gusts of 50kts and large hail as well as a tornado or two. Thunderstorm threat should end with FROPA. Elsewhere and otherwise, expect patchy MVFR flight conditions just ahead of the front, and again late tonight in northeast Missouri and west central Illinois. Gusty south winds up to 25-30kts ahead of the front will turn to the west-southwest after FROPA. Carney && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 54 71 50 73 / 10 0 0 40 Quincy 49 61 44 65 / 5 0 0 40 Columbia 50 68 49 68 / 5 0 0 60 Jefferson City 51 70 49 70 / 5 0 0 60 Salem 53 70 49 73 / 60 0 0 20 Farmington 52 74 50 73 / 20 0 0 50 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 30, 2:56 PM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 256 PM CDT Sat Apr 30 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 256 PM CDT Sat Apr 30 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Severe thunderstorms are likely across parts of southeast Missouri and southern Illinois. Damaging winds, large hail, and a few tornadoes are possible with these storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible Monday through Tuesday and then again Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Storm spotters across southeast Missouri and southern Illinois should monitor the weather closely this afternoon and early this evening, and report any observed severe weather to the National Weather Service as soon as possible. Carney
In the hours before
Local storm report, Apr 30, 4:31 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
431 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM FUNNEL CLOUD 2 S LIBERTYVILLE 37.68N 90.29W
04/30/2022 ST. FRANCOIS MO TRAINED SPOTTER
BRIEF FUNNEL THAT DID NOT TOUCH DOWN BEFORE
DISSIPATING.
&&
BRCLocal storm report, Apr 30, 4:37 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 2 SSW COFFMAN 37.76N 90.21W
04/30/2022 M0.25 INCH STE. GENEVIEVE MO TRAINED SPOTTER
&&
MABLocal storm report, Apr 30, 4:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
445 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 3 ESE COFFMAN 37.76N 90.16W
04/30/2022 E0.75 INCH STE. GENEVIEVE MO PUBLIC
AT CHAUMETTE VINEYARDS & WINERY.
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 12:48 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 57 min |
| Apr 30, 11:44 AM CDT | River Flood Warning | LSX | Lincoln | 67 hr |
| Apr 30, 4:08 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 67 min |
| Apr 30, 4:42 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 18 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.